Jump to content

Photo

Losing Hair During 5Th Month Of Accutane


5 replies to this topic

#1 Keyboarding

Keyboarding

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Joined: 25-September 11

Posted 07 October 2013 - 09:50 PM

Hi everyone!

So, I've been taking Accutane since June and it's been working great for me. I've been on 40mg/day ever since I started and that's the dosage I'll take until I finish. I've been doing my blood tests monthly and everything's fine, my only side effects are very chapped lips and dry skin... until this month.

Recently, when taking showers, I had noticed a lot more hair than usual getting stuck all over my towel and I knew it was accutane, but I thought it was normal. Well today, something else happened, that made me create the thread. I was taking a shower and while washing my head a clump of hair fell on my hand and I FREAKED out. I have very dense hair and I've never had that happen!! I'm a guy btw. The clump wasn't ENORMOUS but it was LARGE, I mean you could tell that it wasn't just regular hair falling out... It was as if someone had pulled them out.

 

As I said, I'm a guy, however I am obsessed with my hair and I wash it daily because I style them and whatnot... I just use a blow dryer and a hairspray after that, but I've been doing the same thing for like 2 years and my hair was pretty strong. What in the world can I do to prevent my hair from falling??? I'm 18 if that helps, and my hairline is good... How come this effect appeared so late? My course ends in November btw.

 

Thanks.



#2 EmilieSea

EmilieSea

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Blog Entries: 13
    Likes: 9
About Me
  • Gender:Female
  • Joined: 25-August 13

Posted 07 October 2013 - 11:44 PM

Chemicals that's are used in hairspray and styling products can be very harsh on hair, and can all cause hair to fall out. Blow drying also effects the health of your hair as well, as well as hair straighteners, curlers etc. In your case, it does seem to be the Accutane, but all those other things may be an adding contribution as to why it all came out so fast.

 

My advice, take it easy on the styling products. You're on the 5th month of your treatment, coming towards the end of it right? Your hair shouldn't need to be washed every day because you will no longer have as much oil being produced. Wash your hair every second day, or less, and try and be as natural as possible. It sucks, but it will keep your hair healthy.

 

If it continues after that, I would go have a chat with your derm about it. He may lower your dosage, as you are coming to the end of the treatment after all. Don't worry, it will all get sorted out.

 

Good luck!


Roaccutane/Oratane treatment:

 

One month 40/60mg

Two months 60mg

Three months 70mg

Four months 70mg

Five months 70mg

 

Week twenty one 70mg

Week twenty two 70mg

Week twenty three 70mg

Week twenty four 70mg

 

Destroy acne before it destroys you.

 

wiggle.gif


#3 Keyboarding

Keyboarding

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Joined: 25-September 11

Posted 10 October 2013 - 10:17 PM

Chemicals that's are used in hairspray and styling products can be very harsh on hair, and can all cause hair to fall out. Blow drying also effects the health of your hair as well, as well as hair straighteners, curlers etc. In your case, it does seem to be the Accutane, but all those other things may be an adding contribution as to why it all came out so fast.

 

My advice, take it easy on the styling products. You're on the 5th month of your treatment, coming towards the end of it right? Your hair shouldn't need to be washed every day because you will no longer have as much oil being produced. Wash your hair every second day, or less, and try and be as natural as possible. It sucks, but it will keep your hair healthy.

 

If it continues after that, I would go have a chat with your derm about it. He may lower your dosage, as you are coming to the end of the treatment after all. Don't worry, it will all get sorted out.

 

Good luck!

 

I really can't afford to lose my hair :(... Have you ever experienced this? I just want to know if it will cause permanent damage to my hair, that would be depressing :(... Also, I'm already on 40mg/day, isn't that considered a very low dose?

Do you think I should treat my hair with any oil or something to restore its lost oil?

Thanks.



#4 EmilieSea

EmilieSea

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Blog Entries: 13
    Likes: 9
About Me
  • Gender:Female
  • Joined: 25-August 13

Posted 13 October 2013 - 07:09 AM

I went through a stage of having really brittle hair, due to the conditioner and shampoo I was using. The store-bought hair products are so harsh, they really don't do anything for your hair. You should try an organic shampoo/conditioner, or go into a hair dressers and purchase anything of theirs. They aren't THAT much more expensive. That way, your hair wont be stripped of all the natural oils that it needs.

 

Apparently 40mg is a low dosage, but when I was on 40, it still managed to cause me a lot of side effects. The best thing you can do is go talk to your derm or doctor. They're the experts, and they'll make sure you wont lose your hair


Roaccutane/Oratane treatment:

 

One month 40/60mg

Two months 60mg

Three months 70mg

Four months 70mg

Five months 70mg

 

Week twenty one 70mg

Week twenty two 70mg

Week twenty three 70mg

Week twenty four 70mg

 

Destroy acne before it destroys you.

 

wiggle.gif


#5 Keyboarding

Keyboarding

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Joined: 25-September 11

Posted 13 October 2013 - 02:13 PM

I went through a stage of having really brittle hair, due to the conditioner and shampoo I was using. The store-bought hair products are so harsh, they really don't do anything for your hair. You should try an organic shampoo/conditioner, or go into a hair dressers and purchase anything of theirs. They aren't THAT much more expensive. That way, your hair wont be stripped of all the natural oils that it needs.

 

Apparently 40mg is a low dosage, but when I was on 40, it still managed to cause me a lot of side effects. The best thing you can do is go talk to your derm or doctor. They're the experts, and they'll make sure you wont lose your hair

Did you hair ever fall off or was it just brittle? I am indeed using Head & Shoulders, a store-bought hair shampoo and I can't wait to get rid of it... The thing is that there are SO many "organic" shampoos that I just don't know which one to buy... My nearest hair salon is 45 minutes away and to my fortune my derm moved to another country 2 weeks ago!!! While I'm in the process of finding a new one, do you think it'll be okay if I purchase a "store-bought" shampoo, but being organic at the same time? This, for example: http://www.walmart.c...-fl-oz/10324837

 

Also, do you think that a conditioner would help (if it's organic) or would make things worse?

 

I just don't want to lose my hair sad.png... My hair is naturally very thick and strong but I don't know what to do...

 

Anyone with similar experience is welcome to chime in, I'd appreciate any sort of advice.

Thanks.


Edited by Keyboarding, 13 October 2013 - 02:17 PM.


#6 EmilieSea

EmilieSea

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Blog Entries: 13
    Likes: 9
About Me
  • Gender:Female
  • Joined: 25-August 13

Posted 14 October 2013 - 02:38 AM

When my hair was brittles, it snapped off in all different places. Little hairs stuck out all over my head, and whenever I ran my hands through my hair, a load of hair would come off with it.

Yeah, heads and shoulders aren't that great. They use really harsh chemicals because most of their products are anti-dandruff. The one you linked should be fine. Any hydrating, moisture or proper organic hair products will be okay, or at least better than say Pantene or Palmolive. If store-bought is all you can get, and you can't find a good organic one, try Tresemme. I really like those products.

 

That totally sucks about your derm! Have a chat with your doc in the mean time, and you should also try googling around to see what some people have done to prevent hair loss.



Also, an organic conditioner will work fine. Before I started Accutane, my hair used to get REALLY greasy, so I asked my hairdresser, and she told me to not apply conditioner to my scalp, only the ends. After that, my hair didn't get nearly half as greasy. I don't know if that helps in anyway, but if you're only conditioning mid-shaft, then maybe condition up the top as well.


Roaccutane/Oratane treatment:

 

One month 40/60mg

Two months 60mg

Three months 70mg

Four months 70mg

Five months 70mg

 

Week twenty one 70mg

Week twenty two 70mg

Week twenty three 70mg

Week twenty four 70mg

 

Destroy acne before it destroys you.

 

wiggle.gif





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users